Alert archive / Indiana / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 97, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 28, 1999, 5:31 PM EST for Warren County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 28, 1999, 5:31 PM EST (22:31 UTC)
- Expired
- Sep 28, 1999, 6:00 PM EST
- In force
- 29 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Warren County, IN
The radar
The Chicago radar (KLOT), 132 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KIND 282234 RRA SVRIND INC171-282300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 531 PM EST TUE SEP 28 1999 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WARREN COUNTY IN INDIANA * UNTIL 600 PM EST * AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHEASTERN VERMILION COUNTY...OR ABOUT 5 MILES SOUTHEAST OF HOOPESTON...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... PENCE AT 540 PM EST TAB AT 550 PM EST REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 4044 8774 4032 8757 4056 8721 4072 8742 KOCH/SHERRIEB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:15 PM EST, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 28, 2:15 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EST TUE SEP 28 1999 SFC ANALYSIS EARLY THIS AFTERNOON SHOWS CD FRONT FROM S OF LM SW TO JUST N OF KSTL SW TO EXTREME E OK. 88D RETURNS SHOW PCPN STILL DEFINED BEHIND THE FRONT...OVR W IL AND N MO. FRONT HAS NOT MOVED MUCH SINCE YESTERDAY. H2O VAPOR IMAGERY SHOWS VORT MAX AND DEEPENING UPPER LVL TROF OVR E CO. FCST CHALLENGE TDY WILL BE TIMING OF PCPN INTO THE FA TONIGHT/WED AND IT/S DEPARTURE ON WED/THURS. ETA/NGM IN GOOD AGREEMENT. AVN HANDLED THE FRONT A BIT QUICKLY...PUSHING IT EAST OF FCST AREA OVERNIGHT. ETA/NGM LOOKS A BIT BETTER...SLOWLY PUSHING CD FRONT THROUGH KIND MORE TOWARD 12Z WED. VORT MAX OVER CO WILL BE OUR KICKER FOR THIS SYS...AS IT DEVELOPS A LOW PRES AREA THAT WL MOVE UP AND ALONG THE CD FRONT AND PUSH THE SYS EAST. NGM/ETA HAS BEST CURRENT POSITION...WHILE AVN IS A BIT FURTHER SOUTH AND MOVED THE VORT A BIT QUICKER. THUS WL GO WITH A ETA/NGM BLEND...AND BRING IN BETTER POPS OVERNIGHT...AND BEST POPS ON WED. STILL A LACK OF DEEP MOISTURE WITH THIS SYS...AND WHEN THE SYS REACH IT WILL MOVE QUICKLY ACRS AREA ON WED. CAA IS ON WED AND WITH EXPECTED CLD COVER AND PCPN IN AREA...TEMPS WILL NOT RISE OVER COURSE OF THE DAY. GOOD NVA RESULTING IN SUBSIDENCE AND DRYING ON THE BACK SIDE OF VORT. THIS COULD LIMIT THE PCPN AMOUNTS...ESP ACRS THE SOUTHWESTERN AREAS. TIME SECTIONS SHOW THIS SUBSIDENCE STARTING WED NIGHT WITH DRYER AIR ARRIVING ON THURS...BUT STILL SHOULD SEE SOME CLDS LINGERING IN WAKE OF SYS. H8 TEMPS AROUND 2-3C ACRS AREA ON THURS. ALTHOUGH THERE WILL BE SOME WAA BEGINNING ON THURS...FWC TEMPS LOOK TOO HIGH. IN THE SHORT TERM FOR THIS EVE...SAT PIX SHOW DEVELOPING CU AND SURROUND RADARS SHOWING SOME SCT -RWS DEVELOPING ACRS FA. EXPECT THIS DIURNAL -RWS TO BEGIN TO DIE AFTER SUNSET...SIMILAR TO YESTERDAY. .IND...NONE. PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 6:04 PM EST | Severe Thunderstorm Warning | IND | Tippecanoe, Warren | 41 min |
| Sep 28, 6:48 PM EST | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.